The generalized order-\(k\) Lucas sequences in finite groups. (English) Zbl 1241.11013

Summary: We study the generalized order-\(k\) Lucas sequences modulo \(m\). Also, we define the \(i\)th generalized order-\(k\) Lucas orbit \(l^{i,\{\alpha_1,\alpha_2,\dots,\alpha_{k-1}\}}(G)\) with respect to the generating set \(A\) and the constants \(\alpha_1, \alpha_2\), and \(\alpha_{k-1}\) for a finite group \(G = \langle A \rangle\). Then, we obtain the lengths of the periods of the \(i\)th generalized order-\(k\) Lucas orbits of the binary polyhedral groups \(\langle n, 2, 2 \rangle, \langle 2, n, 2 \rangle, \langle 2, 2, n \rangle\) and the polyhedral groups \((n, 2, 2), (2, n, 2), (2, 2, n)\) for \(1 \leq i \leq k\).


11B39 Fibonacci and Lucas numbers and polynomials and generalizations
20F05 Generators, relations, and presentations of groups
20D60 Arithmetic and combinatorial problems involving abstract finite groups
Full Text: DOI


[1] K. Lü and J. Wang, “k-step Fibonacci sequence modulo m,” Utilitas Mathematica, vol. 71, pp. 169-177, 2006. · Zbl 1201.11025
[2] Ö. Deveci, E. Karaduman, and C. M. Campbell, “The periods of k-nacci sequences in centro-polyhedral groups and related groups,” Ars Combinatoria, vol. 97, pp. 193-210, 2010. · Zbl 1240.20041
[3] D. Ta\cs and E. Kılı\cc, “On the order-k generalized Lucas numbers,” Applied Mathematics and Computation, vol. 155, no. 3, pp. 637-641, 2004. · Zbl 1115.11012 · doi:10.1016/S0096-3003(03)00804-X
[4] A. Akbary and Q. Wang, “A generalized Lucas sequence and permutation binomials,” Proceedings of the American Mathematical Society, vol. 134, no. 1, pp. 15-22, 2006. · Zbl 1137.11355 · doi:10.1090/S0002-9939-05-08220-1
[5] H. Doostie and K. Ahmadidelir, “A class of Z-metacyclic groups involving the Lucas numbers,” Novi Sad Journal of Mathematics, vol. 39, no. 1, pp. 21-29, 2009. · Zbl 1234.20040
[6] E. Kılı\cc and D. Ta\cs\cci, “On the generalized order-k Fibonacci and Lucas numbers,” The Rocky Mountain Journal of Mathematics, vol. 36, no. 6, pp. 1915-1926, 2006. · Zbl 1141.11011 · doi:10.1216/rmjm/1181069352
[7] G.-Y. Lee, “k-Lucas numbers and associated bipartite graphs,” Linear Algebra and its Applications, vol. 320, no. 1-3, pp. 51-61, 2000. · Zbl 0960.05079 · doi:10.1016/S0024-3795(00)00204-4
[8] J. B. Muskat, “Generalized Fibonacci and Lucas sequences and rootfinding methods,” Mathematics of Computation, vol. 61, no. 203, pp. 365-372, 1993. · Zbl 0781.11006 · doi:10.2307/2152961
[9] N. Y. Özgür, “On the sequences related to Fibonacci and Lucas numbers,” Journal of the Korean Mathematical Society, vol. 42, no. 1, pp. 135-151, 2005. · Zbl 1064.11014 · doi:10.4134/JKMS.2005.42.1.135
[10] D. D. Wall, “Fibonacci series modulo m,” The American Mathematical Monthly, vol. 67, pp. 525-532, 1960. · Zbl 0101.03201 · doi:10.2307/2309169
[11] S. W. Knox, “Fibonacci sequences in finite groups,” The Fibonacci Quarterly, vol. 30, no. 2, pp. 116-120, 1992. · Zbl 0758.20006
[12] E. Karaduman and H. Aydin, “On the periods of 2-step general Fibonacci sequences in dihedral groups,” Matemati\vcki Vesnik, vol. 58, no. 1-2, pp. 47-56, 2006. · Zbl 1119.11014
[13] C. M. Campbell and P. P. Campbell, “The Fibonacci lengths of binary polyhedral groups and related groups,” Congressus Numerantium, vol. 194, pp. 95-102, 2009. · Zbl 1242.20036
[14] Ö. Deveci, E. Karaduman, C. M. Campbell, and J. Zhang, “On the k-nacci sequences in finite binary polyhedral groups,” Algebra Colloquium, vol. 18, spec. 1, pp. 945-954, 2011. · Zbl 1297.20032
[15] H. S. M. Coxeter and W. O. J. Moser, Generators and Relations for Discrete Groups, Springer, New York, NY, USA, 3rd edition, 1972. · Zbl 0239.20040
[16] C. M. Campbell, H. Doostie, and E. F. Robertson, “Fibonacci length of generating pairs in groups,” in Applications of Fibonacci Numbers, G. E. Bergum, et al., Ed., vol. 3, pp. 27-35, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1990. · Zbl 0741.20025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.